Massachusetts, 2006

Damaging Wind in Massachusetts, August 2, 2006

August 2, 2006 · NWS ALY · 1 event in 1 county or zone

On August 2, a nearly stationary front was in the St Lawrence Valley. All of eastern New York was covered by a very warm and humid air mass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

On August 2, a nearly stationary front was in the St Lawrence Valley. All of eastern New York was covered by a very warm and humid air mass. An isolated severe thunderstorm formed during the mid afternoon in the Berkshires near Cheshire producing damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 2, 3:48 AM EST, 10 hours 52 minutes earlier.

Area forecast discussion, Aug 2, 3:48 AM EST, 10 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
448 AM EDT WED AUG 2 2006

.SYNOPSIS...
A VERY HOT AND HUMID AIR MASS WILL PERSIST ACROSS MUCH OF THE REGION
THROUGH TONIGHT. A COLD FRONT WILL GRADUALLY SAG SOUTHWARD THROUGH
THE AREA TONIGHT INTO THURSDAY...GENERATING SHOWERS AND
THUNDERSTORMS. THE BEST CHANCE WILL MAINLY BE FROM THE CAPITAL
DISTRICT NORTHWARD. SOME OF THE THUNDERSTORMS WILL BE SEVERE WITH
GUSTY WINDS AND LOCALLY HEAVY RAINFALL. THE HEAT AND HUMIDITY WILL
LINGER INTO THURSDAY ACROSS SOUTHERN AREAS...BEFORE COOLER AIR
FILTERS IN THURSDAY EVENING. A COOLER AND DRIER AIR MASS WILL INVADE
FRIDAY...AND SHOULD LAST INTO AT LEAST THE FIRST HALF OF THE WEEKEND.

&&

.SHORT TERM /TODAY THROUGH FRIDAY/...
MULTIPLE HAZARDS TO SPEAK OF IN THE SHORT TERM PORTION OF THE
FORECAST THROUGH THURSDAY. THE FIRST FOCUS OF CONCERN IS THE HEAT
AND HUMIDITY THAT BEGAN ON TUESDAY...AND WILL PERSIST FOR AT LEAST
ANOTHER DAY. THE WARNINGS AND ADVISORIES REMAIN IN PLACE FOR
TODAY...ALTHOUGH AN ADDITIONAL HEAT ADVISORY WILL BE ISSUED FOR THE
MID HUDSON VALLEY AND LITCHFIELD HILLS FOR THUR AFTN. WITH UNIMPEDED
SUNSHINE EARLY ON AND BASICALLY THE SAME AIR MASS OVER US...HIGH
TEMPS TODAY WILL ONCE AGAIN REACH INTO THE MID TO UPPER 90S WITHIN
THE EXCESSIVE HEAT WARNING AREA...WITH DEWPOINTS IN THE LOWER TO MID
70S. HEAT INDICES IN THE MID HUDSON VALLEY COULD APPROACH 115 THIS
AFTN

ANOTHER CONCERN FOR TODAY AND TONIGHT IS THE SEVERE T-STORM AND
FLASH FLOOD POTENTIAL. ERN NY/WRN NEW ENG IS IN A PRECIP LULL EARLY
THIS MORNING...WITH AN MCS PASSING THRU NCENTRL NEW ENG AND MORE
ACTIVITY ACROSS THE UPPER GREAT LAKES. A COLD FRONT WILL START TO
SLOWLY ADVANCE SOUTHWARD THRU SE CANADA TODAY. THIS BOUNDARY WILL BE
THE FOCUS FOR CONVECTIVE ACTIVITY. THE BEST CHANCE TODAY WILL BE
ACROSS THE ADIRONDACKS THIS AFTN...AS THE FRONT DRAWS CLOSER TO THIS
AREA. FURTHER SOUTH...A FEW ROGUE STORMS CANNOT BE RULED OUT IN
UNSTABLE AND MOISTURE LADEN ATMOS. FORECAST SOUNDINGS SHOWING A
SHALLOW CAP AROUND 700 MB...BUT MAY NOT HOLD EVERYWHERE. SO WENT
WITH SLIGHT CHANCE POPS FROM ALBANY SOUTHWARD...WITH CHANCE FURTHER
NORTH...AND LIKELY IN NRN HERKIMER/HAMILTON. ANY STORM THAT DOES
DEVELOP TODAY WILL HAVE THE CHANCE TO BECOME SEVERE. SBCAPES OF
2000-3000 J/KG WILL BE COMMON...WITH A UNIDIRECTIONAL NWLY SHEAR
ENVIRONMENT OF 30-35 KTS IN 0-6 KM LAYER. STORMS COULD ORGANIZE INTO
BOWS OR CLUSTERS.

THE LAST THREAT TO MENTION FOR TODAY/TONIGHT WILL BE THE POTENTIAL
FOR ISOLATED FLASH FLOODING IF AN MCS CAN ORGANIZE. THE MOST
FAVORABLE AREA WILL BE THE ADIRONDACKS...BUT COVERAGE IS UNCERTAIN
AT THIS TIME...SO A WATCH WILL NOT BE ISSUED. THERE SHOULD BE ENOUGH
FLOW FOR ANY MCS TO PROPAGATE...BUT TRAINING OF INDIVIDUAL CELLS
OVER THE SAME AREA WITHIN THE MCS IS POSSIBLE AND WOULD BE CAUSE FOR
CONCERN. PWAT VALUES WERE AROUND 2 INCHES FROM THE 00Z ALB
SOUNDING...AND THIS AIR MASS WILL NOT GET DRIER TODAY. WILL MENTION
LOCALLY HEAVY RAINFALL IN STORMS THRU TONIGHT.

AS THE FRONT CONTINUES TO SAG SOUTH ON THUR...THE MAIN THRUST OF
DYNAMICS MOVES OFF TO OUR EAST. THEREFORE POPS WILL BE HELD IN
CHANCE RANGE BUT WILL GO ABOVE GFS/MET GUIDANCE WITH THE TRAILING
COLD FRONT SLICING THRU THE VERY MOIST LOW LEVELS. THE SEVERE THREAT
WILL STILL LINGER...MAINLY FROM ALBANY SOUTHWARD AS THE FRONT
ADVANCES. BY THUR EVENING THE SEVERE THREAT SHOULD RAPIDLY DIMINISH
AS COLD ADVECTION COMMENCES AND STABILIZATION OCCURS.

FRIDAY WILL BE NOTICEABLY LESS HUMID AND COOLER...ALTHOUGH TEMPS
WILL STILL BE SLIGHTLY ABOVE AVERAGE. GFS HAS DRY CONDS WITH THE SFC
FRONT WELL TO OUR SOUTH. WRF DIFFERS...AND STALLS THE FRONT JUST TO
OUR SOUTH AND MOVES A WAVE ALONG UP ALONG THE FRONT. THIS WET SOLN
IS NOT SUPPORTED BY OTHER MODELS/ENSEMBLES. SO WILL MAINTAIN DRY
FORECAST AT THIS TIME AND WILL TREND TOWARDS WARMER GFS GUIDANCE FOR
TEMPS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NO CHANGES TO THE FORECAST MADE PAST FRIDAY. MAINLY DRY WEATHER AND
SEASONABLE TEMPS SHOULD PERSIST THRU MUCH OF THE WEEKEND. A RETURN
FLOW OF MOISTURE MAY MAKE A BRIEF RUN AT US LATE SUNDAY INTO
MONDAY...BEFORE A COLD FRONT POSSIBLY USHERS IN A PATTERN CHANGE TO
MUCH COOLER AND DRIER AIR FOR THE MIDDLE OF NEXT WEEK.

&&

.AVIATION/06Z WEDNESDAY TO 12Z THURSDAY/...
VISUAL FLIGHT RULES WILL APPLY THROUGH THIS PERIOD ALONG THE ROUTE
FROM GLENS FALLS TO POUGHKEEPSIE. HOWEVER...PILOTS SHOULD BE AWARE
OF THE POSSIBILITY OF ISOLATED THUNDERSTORMS...ESPECIALLY FROM MID
AFTERNOON THROUGH EARLY EVENING.  SURFACE WIND WILL BECOME WESTERLY
AND INCREASE TO 10 TO 15 KNOTS THIS AFTERNOON AND DIMINISH TO LESS
THAN 10 KNOTS EARLY THIS EVENING.

&&

.FIRE WEATHER...
MINIMUM RELATIVE HUMIDITY TODAY WILL RANGE FROM 50 TO 60 PERCENT
ACROSS THE BULK OF EASTERN NEW YORK AND ADJACENT WESTERN NEW
ENGLAND. THE RELATIVE HUMIDITY WILL RECOVER TO NEAR 100 PERCENT LATE
TONIGHT. ON THURSDAY...THE MINIMUM RELATIVE HUMIDITY WILL RANGE FROM
45 TO 55 PERCENT IN THE MID HUDSON VALLEY AND SOUTHWESTERN NEW
ENGLAND TO 60 TO 70 PERCENT ACROSS THE BALANCE OF EASTERN NEW YORK
AND ADJACENT WESTERN NEW ENGLAND. THE SURFACE WIND WILL BE WESTERLY
TODAY AND THURSDAY. IT WILL BLOW AT 10 TO 15 MILES AN HOUR TODAY AND
10 TO 20 MILES AN HOUR FOR MUCH OF THURSDAY. THE WIND WILL BECOME
NORTHWEST AND DIMINISH TO 10 MILES AN HOUR OR LESS THURSDAY EVENING.

&&

.HYDROLOGY...
THE RIVERS IN EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND ARE
WELL BELOW FLOOD STAGE. NO SIGNIFICANT CHANGES ARE EXPECTED IN WATER
LEVELS ON THE MAIN STEM RIVERS OVER THE NEXT SEVERAL DAYS.
THUNDERSTORMS ARE LIKELY TO PRODUCE VERY HEAVY RAINFALL OVER A
RELATIVELY SMALL AREA THROUGH AT LEAST THURSDAY MORNING. THIS WILL
PRODUCE SHARP RISES ON SMALL STREAMS IN LOCATIONS WHERE
THUNDERSTORMS OCCUR. THUNDERSTORMS ARE MOST LIKELY TO OCCUR NORTH OF
THE MOHAWK RIVER AND IN WEST CENTRAL NEW ENGLAND TODAY AND TONIGHT.
THUNDERSTORMS ARE NOT LIKELY NORTH OF THE MOHAWK VALLEY
THURSDAY...BUT SCATTERED THUNDERSTORMS WILL OCCUR TO THE SOUTH.
RAIN-FREE WEATHER WILL OCCUR BY LATE FRIDAY INTO THE WEEKEND.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...EXCESSIVE HEAT WARNING FOR CTZ001-013 UNTIL 8 PM WEDNESDAY.
  ...HEAT ADVISORY FOR CTZ001-013 FROM NOON THURSDAY TO 7 PM
     THURSDAY.
MA...EXCESSIVE HEAT WARNING FOR MAZ001-025 UNTIL 8 PM WEDNESDAY.
NY...HEAT ADVISORY FOR NYZ032-033-058-063 UNTIL 8 PM WEDNESDAY.
  ...EXCESSIVE HEAT WARNING FOR NYZ038>043-047>054-059>061-064>066-
     082>084 UNTIL 8 PM WEDNESDAY.
  ...HEAT ADVISORY FOR NYZ059-060-064>066 FROM NOON THURSDAY TO 7
     PM THURSDAY.
VT...EXCESSIVE HEAT WARNING FOR VTZ013-015 UNTIL 8 PM WEDNESDAY.
  ...HEAT ADVISORY FOR VTZ014 UNTIL 8 PM WEDNESDAY.
&&

SYNOPSIS...JPV
SHORT TERM...JPV
LONG TERM...JPV
AVIATION...HEMMERICH
FIRE WEATHER...HEMMERICH
HYDROLOGY...HEMMERICH
Hazardous weather outlook, Aug 2, 2:19 PM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
319 PM EDT WED AUG 2 2006

MAZ001-025-NYZ038>043-047>054-061-082>084-VTZ013-015-031930-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM-
319 PM EDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM. PLEASE
REFER TO THE WARNING STATEMENT FOR DETAILS.

SEVERE THUNDERSTORM WATCH 671 IS IN EFFECT UNTIL 1000 PM. THERE IS
ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REST OF TONIGHT.
THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OF 58 MPH OR
GREATER. THUNDERSTORMS WILL MOVE TO THE SOUTHEAST AROUND 25 MPH.

LOCALLY HEAVY DOWNPOURS WILL OCCUR WITHIN THUNDERSTORMS. ISOLATED
ONE TO TWO INCH RAINFALL AMOUNTS WILL BE POSSIBLE. THIS MAY LEAD
TO PONDING OF WATER ON ROADS AND MINOR FLOODING OF SMALL STREAMS
AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY...AHEAD
OF A COLD FRONT THAT WILL MOVE SOUTHWARD ACROSS THE AREA. THE
PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OF 58 MPH OR GREATER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING
COUNTIES UNTIL 1000 PM...BERKSHIRE...BENNINGTON...WINDHAM...
FULTON...MONTGOMERY...SARATOGA...ALBANY...RENSSELAER...
WASHINGTON...COLUMBIA...WARREN...SCHOHARIE AND SCHENECTADY.

NYZ063-031930-
WESTERN ULSTER-
319 PM EDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN ULSTER COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM. PLEASE REFER TO THE
ADVISORY STATEMENT FOR DETAILS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OF 58 MPH
OR GREATER. THUNDERSTORMS WILL MOVE TO THE SOUTHEAST AROUND 20 TO
25 MPH.

LOCALLY HEAVY DOWNPOURS WILL OCCUR WITHIN THUNDERSTORMS. ISOLATED
ONE TO TWO INCH RAINFALL AMOUNTS WILL BE POSSIBLE. THIS MAY LEAD
TO PONDING OF WATER ON ROADS AND MINOR FLOODING OF SMALL STREAMS
AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EARLY
THURSDAY...AHEAD OF A COLD FRONT THAT WILL MOVE SOUTHWARD ACROSS
THE AREA. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OF 58 MPH
OR GREATER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED.

CTZ001-013-NYZ064>066-031930-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
319 PM EDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN ULSTER...DUTCHESS AND
LITCHFIELD COUNTIES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM. PLEASE
REFER TO THE WARNING STATEMENT FOR DETAILS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OF 58 MPH OR
GREATER. THUNDERSTORMS WILL MOVE TO THE SOUTHEAST AROUND 20 TO 25
MPH.

LOCALLY HEAVY DOWNPOURS WILL OCCUR WITHIN THUNDERSTORMS. ISOLATED
ONE TO TWO INCH RAINFALL AMOUNTS WILL BE POSSIBLE. THIS MAY LEAD
TO PONDING OF WATER ON ROADS AND MINOR FLOODING OF SMALL STREAMS
AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A HEAT ADVISORY IS IN EFFECT FROM 12 PM TO 7 PM THURSDAY. PLEASE
REFER TO THE ADVISORY STATEMENT FOR DETAILS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY...AHEAD
OF A COLD FRONT THAT WILL MOVE SOUTHWARD ACROSS THE AREA. THE
PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OF 58 MPH OR GREATER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED.

NYZ032-033-058-VTZ014-031930-
NORTHERN HERKIMER-HAMILTON-WESTERN GREENE-WESTERN WINDHAM-
319 PM EDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN GREENE...
NORTHERN HERKIMER...HAMILTON AND WESTERN WINDHAM COUNTIES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM. PLEASE REFER TO THE
WARNING STATEMENT FOR DETAILS.

SEVERE THUNDERSTORM WATCH 671 IS IN EFFECT UNTIL 1000 PM. THERE IS
ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REST OF TONIGHT.
THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OF 58 MPH OR
GREATER. THUNDERSTORMS WILL MOVE TO THE SOUTHEAST AROUND 25 MPH.

LOCALLY HEAVY DOWNPOURS WILL OCCUR WITHIN THUNDERSTORMS. ISOLATED
ONE TO TWO INCH RAINFALL AMOUNTS WILL BE POSSIBLE. THIS MAY LEAD
TO PONDING OF WATER ON ROADS AND MINOR FLOODING OF SMALL STREAMS
AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY...AHEAD
OF A COLD FRONT THAT WILL MOVE SOUTHWARD ACROSS THE AREA. THE
PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OF 58 MPH OR GREATER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING
COUNTIES UNTIL 1000 PM...HERKIMER...HAMILTON...GREENE AND WINDHAM
COUNTIES.

NYZ059-060-031930-
EASTERN GREENE-WESTERN COLUMBIA-
319 PM EDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN GREENE AND WESTERN
COLUMBIA COUNTIES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM. PLEASE
REFER TO THE WARNING STATEMENT FOR DETAILS.

SEVERE THUNDERSTORM WATCH 671 IS IN EFFECT UNTIL 1000 PM. THERE IS
ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REST OF TONIGHT.
THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OF 58 MPH OR
GREATER. THUNDERSTORMS WILL MOVE TO THE SOUTHEAST AROUND 25 MPH.

LOCALLY HEAVY DOWNPOURS WILL OCCUR WITHIN THUNDERSTORMS. ISOLATED
ONE TO TWO INCH RAINFALL AMOUNTS WILL BE POSSIBLE. THIS MAY LEAD
TO PONDING OF WATER ON ROADS AND MINOR FLOODING OF SMALL STREAMS
AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A HEAT ADVISORY IS IN EFFECT FROM 12 PM TO 7 PM THURSDAY. PLEASE
REFER TO THE ADVISORY STATEMENT FOR DETAILS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY...AHEAD
OF A COLD FRONT THAT WILL MOVE SOUTHWARD ACROSS THE AREA. THE
PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OF 58 MPH OR GREATER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED UNTIL 1000 PM FOR GREENE
AND COLUMBIA COUNTIES.

In the hours before

Local storm report, Aug 2, 1:55 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
255 PM EDT WED AUG 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     DOLGEVILLE              43.10N 74.77W
08/02/2006                   HERKIMER           NY   TRAINED SPOTTER

            TRESS DOWN.

&&

OKEEFE
Special weather statement, Aug 2, 2:17 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
317 PM EDT WED AUG 2 2006

MAZ001-022015-
NORTHERN BERKSHIRE MA-
317 PM EDT WED AUG 2 2006

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN BERKSHIRE COUNTY
THROUGH 415 PM...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH...FREQUENT LIGHTNING  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF WILLIAMSTOWN TO NEW ASHFORD TO 6 MILES
WEST OF NEW ASHFORD...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF
NORTH ADAMS TO 11 MILES WEST OF NORTH ADAMS TO 11 MILES NORTHWEST OF
PITTSFIELD...AND MOVING EAST AT 30 MPH.

WIND GUSTS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO DOWN TREE
LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS.

THE THUNDERSTORMS WILL BE NEAR...
WESTON FIELD...WILLIAMSTOWN AND NEW ASHFORD BY 325 PM EDT
NORTH ADAMS...CHESHIRE...ADAMS AND SOLDIERS MEMORIAL FIELD BY 335 PM
EDT...
FLORIDA BY 340 PM EDT...
SAVOY BY 345 PM EDT

KL
Special weather statement, Aug 2, 2:27 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
327 PM EDT WED AUG 2 2006

NYZ041-050-022030-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
327 PM EDT WED AUG 2 2006

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL SARATOGA COUNTY THROUGH
430 PM...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...AND
FREQUENT LIGHTNING  THIS STORM WAS LOCATED NEAR ROCK CITY FALLS...OR
ABOUT 11 MILES WEST OF SARATOGA SPRINGS...AND MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
MILTON AND BALLSTON SPA BY 335 PM EDT
SARATOGA SPRINGS BY 340 PM EDT
7 MILES NORTH OF ROUND LAKE BY 345 PM EDT
8 MILES NORTH OF MECHANICVILLE BY 355 PM EDT

IF ON OR NEAR SARATOGA LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

KL

The radar

The Albany radar (KENX), 74 km away, was scanning. The volume nearest the first event began at 19:40 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Berkshire

When
August 2, 2:40 PM EST
Where
Berkshire County, Cheshire
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
42.567, -73.167

A trained spotter reported that trees were blown down in Cheshire.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2006Every state in 2006This day in weather historyWarnings in Massachusetts, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528389.